Question
Answered

A 45 yearold male patient with a history of RRMS came into you...

 A 45 yearold male patient with a history of RRMS came into you clinic for an appointment.  He is currently maintained on intramuscular interferon β-1a.  He is concerned that his multiple sclerosis is getting worse.  He describes that in the past eight weeks, he experienced occasional episodes of 2-hour events of blurred vision and leg weakness.  These symptoms usually last 2-3 hours and after that they fully disappear.  He describes that these events are very sporadic and happened after different activities, such as playing tennis, using the sauna in a friend's house, and grilling outside during a garden party.Given this information, which of the following would be the most appropriate action at this time? 

  1. Initiate methylprednisolone 1,000 mg/day for 3 days to treat acute exacerbation
  2. Switch his interferon β-1a to glatiramer acetate as it is losing its efficacy
  3. Initiate natalizumab as these are warning signs of a very aggressive form of multiple sclerosis
  4. All of the above
  5. None of the above


A 66 year-old community dwelling patient with a history of RRMS came into your clinic today for a follow up of her hypothyroidism. Her TSH level was stable for many years and she remained on the same dose of Levothyroxine. IN the past six months, she started to experience severe fatigue, weight gain and reported always feeling cold. She needed a significant increase in her Levothyroxine dose. Which of the following medications she is taking could most likely cause the need for her Levothyroxine dose to be increased?

  1. Glatiramer acetate
  2. Interferon β-1a
  3. Fingolimod
  4. Teriflunomide


You are making rounds at the hospital and come to a 69 year-old patient with a history of MS and was admitted the day before. She was doing relatively well on glatiramer acetate until the past year when she experienced two relapses with incomplete remission. The symptoms of the last relapse resulted in hospitalization due to several falls. She is asking you about Fingolimod as she has several friends in her MS support group who are doing very well on this medication. What information regarding the initiation of Fingolimod should you consider when starting her on this medication?

  1. The patient will need to receive 1,000 mg of Methylprednisolone prior to receiving the Fingolimod
  2. The patient will need to be observed for 6 hours following the first dose of medication with EKG monitoring and hourly vital sign checks
  3. The patient will need to be enrolled in the TOUCH program prior to receiving this medication as it is part of a restricted access program
  4. The patient will need to be screened for the presence of John Cunningham virus titer. 


A 60 year-old female patient was initiated on interferon β-1a therapy. She was counseled on the risk for flu-like symptoms that she might experience with therapy with this medication, especially in the beginning of the therapy. During her current appointment, she asks you whether there is anything she can do to decrease the discomfort in the event she will experience flu-like symptoms.Which of the following would be the best way to answer this question?

  1. Use the autoinjector form of the medication
  2. Prior to injection, bring the solution to room temperature
  3. Inject the medication in the evening
  4. Get an annual influenza vaccination


A 75 year-old patient with a history of MS is on the same treatment regimen for the past 5 years. Due to her advanced age, her renal fuction decreased significantly and her current renal clearance is estimated to be 28 ml/min. She is currently on HCTZ which will need to be discontinued. In addition to the HCTZ, which of the following medications would also need to be discontinued?

  1. Glatiramer acetate
  2. Dalfampridine
  3. Pegylated Interferon β-1a
  4. Dimethyl fumarate

Answer & Explanation
Verified Solved by verified expert

ec aliquet. Lorem ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec

e vel laoreet ac, dictum

inia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a molestie consequat, ultrices ac magna. Fu

s a molestie consequat, ultrices ac magna. Fusce dui

ec aliquet. Lorem ipsum

Unlock full access to Course Hero

Explore over 16 million step-by-step answers from our library

Subscribe to view answer
Other answer

cing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet. Nam risus ante, dapibus a mo

dictum vitae od

sm ipsum dolor sit amet, consectetur adipiscing elit. Nam lacinia pulvinar tortor nec facilisis. Pellentesque dapibus efficitur laoreet

uonec aliquet. Lorem ipsum dolor sit amet, consectetur adip

acinia pulvinar

Unlock full access to Course Hero

Explore over 16 million step-by-step answers from our library

Subscribe to view answer